Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 10, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Sep 8, 2020, 6:43 AM CDT for 4 counties in Texas. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2020, 6:43 AM CDT (11:43 UTC)
- Expired
- Sep 9, 2020, 1:01 AM CDT
- In force
- 18 hr
- Issued by
- NWS Amarillo, TX
Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 92 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -413 J/kg
- Mixed-layer LCL
- 3138 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427 WWUS74 KAMA 081143 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 643 AM CDT Tue Sep 8 2020 TXZ001-006-011-016-081945- /O.NEW.KAMA.WI.Y.0010.200908T1143Z-200909T1200Z/ Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Dalhart, Hartley, Channing, Vega, and Hereford 643 AM CDT Tue Sep 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...North winds 35 to 39 mph. * WHERE...Dallam, Hartley, Oldham and Deaf Smith Counties. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Ferguson
3 follow-up statements
983 WWUS74 KAMA 082016 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 316 PM CDT Tue Sep 8 2020 TXZ001-006-011-016-090500- /O.CON.KAMA.WI.Y.0010.000000T0000Z-200909T1200Z/ Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Dalhart, Hartley, Channing, Vega, and Hereford 316 PM CDT Tue Sep 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...North winds 35 to 39 mph. * WHERE...Dallam, Hartley, Oldham and Deaf Smith Counties. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
985 WWUS74 KAMA 090340 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1040 PM CDT Tue Sep 8 2020 TXZ001-006-011-016-091200- /O.CON.KAMA.WI.Y.0010.000000T0000Z-200909T1200Z/ Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Dalhart, Hartley, Channing, Vega, and Hereford 1040 PM CDT Tue Sep 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...North winds 35 to 39 mph with some higher gusts. * WHERE...Dallam, Hartley, Oldham and Deaf Smith Counties. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 02
372 WWUS74 KAMA 090601 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 101 AM CDT Wed Sep 9 2020 TXZ001-006-011-016-090715- /O.CAN.KAMA.WI.Y.0010.000000T0000Z-200909T1200Z/ Dallam-Hartley-Oldham-Deaf Smith- Including the cities of Dalhart, Hartley, Channing, Vega, and Hereford 101 AM CDT Wed Sep 9 2020 ...WIND ADVISORY IS CANCELLED... While breezy conditions are expected to continue through Wednesday, the strongest winds across the western Texas Panhandle have subsided. Therefore, the Wind Advisory has been cancelled. $$ Ferguson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Sep 8, 3:45 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 8, 3:45 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 345 AM CDT Tue Sep 8 2020 .SHORT TERM...Today through Tomorrow Night... Active first 48 hours ahead for the Panhandles. Latest WV satellite reveals a longwave trough extending from James Bay southwestward toward N UT, where the base of this feature is deepening as it heads toward the Four Corners. At the surface, breezy southerly winds are in place across the forecast area, with temperatures in the 70s. Across E CO and KS, a cold front was pushing southward, with HQG/LBL seeing their initial northerly wind shift around 07z. For Tuesday, expect this front to push south through the CWA. Latest guidance is in general agreement that this feature will clear all but perhaps the extreme southeastern TX Panhandle by 21z this afternoon. As temperatures drop, expect stratus to fill in a few hours following the initial frontal passage. Have continued the trend of undercutting NBM highs using non bias corrected consensus, with a gradient perhaps as high as 40 degrees between Kenton and Wellington. Expect windy conditions to accompany this frontal passage given stout surface pressure gradient, CAA aloft, and a 30- 40 knot 850mb jet setting up. That being said, highest winds look to occur just to our west in NM this evening, where surface pressure rises are maximized. Have opted against issuance of a Wind Advisory due to the slight trend downward in the strength of the 850mb jet over the last few model runs. Tuesday afternoon into Tuesday night, as the aforementioned trough cuts off over the Four Corners, expect plenty of moist isentropic ascent atop the post-frontal cold dome in place over the CWA. This will lead to widespread precipitation. Progged MUCAPE values suggest thunder will be possible during the afternoon and evening across the southeastern half of the forecast area, but lack of deep layer shear should keep any storms that develop ahead of the front in our southeast from becoming severe. Other concern in the southeastern TX Panhandle is the potential for heavy rain. GFS continues to be the outlier, still depicting the 850mb front stalling, with frontogenetic zone causing repeat generation of showers leading to several inches of rainfall. With shorter term guidance keeping this to our south, do not think the GFS solution is likely to occur. Have thus decided against issuance of any flood headlines. As for precipitation type across our northwest during the nighttime hours, all guidance save the NAM continues to suggest cold rain will be dominant. With NAM soundings at CAO/DHT/EHA/SPD still suggesting sleet, have kept slight chance mentions in the forecast. While windy conditions look to continue tonight, with the trend decidedly against snow occurring in our northwest, do not think visibility problems will develop and thus will eschew winter weather headlines. Finally, latest trends suggest only our extreme northwest may drop to freezing tonight and will do so only briefly if at all. This seems reasonable given widespread cloudiness preventing radiational cooling even as cold advection continues. Wednesday, cutoff low to our west will continue to provide forcing for ascent, with precipitation likely to continue, although low level drying may cause precip to wind down a bit across the western Panhandles during the late afternoon and evening. Latest thermal profiles continue to strongly suggest all precipitation after early Wednesday morning will fall as rain. With MUCAPE remaining minimal, if not zero, have kept thunder out of the forecast across the entire forecast area. Finally, with northerly winds, rain, and overcast conditions expected, have undercut NBM highs using consensus raw surface temperatures, with highs mainly in the 40s. The record coolest high at Amarillo, 63 set in 1894, looks to be obliterated. Ferguson && .LONG TERM...Thursday through Monday Night... Upper level cut-off low over the Four Corners, will slowly eject to the northeast towards eastern Wyoming. North winds will turn around the clock and become more southerly by Friday morning. Residual moisture will allow for continued chances of showers/storms on Thursday. Higher moisture bands will be in the northwest and also in the southeast. Soundings are well saturated in those areas, and would favor increased rainfall. Very little instability is in play on Thursday, but will not rule out a rumble of thunder with some of the showers. Friday as the low swings northeast towards the Great Lakes it will become more of an open wave trof, and with increased southerly flow over the Panhandles ML CAPE values around 1000 J/kg will be possible. Shortwave trof expected to move through in conjunction with peak heating. Shear looks to be around 30kts. So there are enough parameters in play to suggest that strong to severe storms could be possible. Another shortwave may bring a chance of storms to the southern and eastern Panhandles Saturday into Sunday. Strong high pressure will rebuild over the western CONUS, bringing northerly flow and mostly dry conditions to the area for the remainder of the forecast period. Temperatures in the extended will start off on the cool side with high's in the mid 60s. As the high pressure takes over towards the weekend we'll recover into the 70s on Friday with 80s returning Friday into early next week. Weber && .AVIATION...06Z TAFS... VFR conditions prevail at all TAF sites currently, but it is all downhill for the next 24 hours. Cold front will push south through all sites Tuesday morning, with northerly gusts as high as 35-40 knots following frontal passage during the afternoon and evening hours. Expect widespread stratus to fill in behind this front, with IFR ceilings at all sites by 00z. Widespread precipitation is expected after 00z as well, with MVFR visibility reductions probable. At this time, all sites look to experience just rain. That being said, some wintry precipitation looks to occur just to the northwest of DHT after 00z, so will need to keep a close eye on this over the next few TAF cycles. Additionally, some chance for thunder around AMA Tuesday afternoon. At this time, low probability of thunder precluded a mention, but this will need to revisited over the next two TAF issuances. Ferguson && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 70 39 45 42 62 / 60 90 80 50 30 Beaver OK 62 38 46 42 61 / 80 90 90 70 30 Boise City OK 50 33 42 37 60 / 80 100 80 50 30 Borger TX 71 42 47 45 65 / 70 90 90 60 30 Boys Ranch TX 66 38 47 42 64 / 70 100 80 50 40 Canyon TX 71 39 46 42 62 / 60 90 80 50 30 Clarendon TX 80 44 49 47 61 / 70 90 90 60 40 Dalhart TX 56 34 44 38 61 / 70 100 80 50 30 Guymon OK 56 36 45 40 60 / 80 100 80 60 30 Hereford TX 69 39 45 42 63 / 60 90 80 50 30 Lipscomb TX 73 41 47 45 62 / 70 90 90 70 40 Pampa TX 71 40 46 44 62 / 60 90 90 60 40 Shamrock TX 83 45 50 48 62 / 70 90 90 70 50 Wellington TX 86 48 53 49 65 / 70 90 90 70 50 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 77/89
Hazardous weather outlook, Sep 8, 3:45 AM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 345 AM CDT Tue Sep 8 2020 OKZ001>003-TXZ001>020-317-082045- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 345 AM CDT Tue Sep 8 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms possible today with the cold front. The better chances are to the south. A wintery mix of precipitation possible tonight across the northwest Panhandles. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible Wednesday evening, mainly across the southeastern half of the Panhandles. At this time, widespread severe thunderstorms are not expected. A chance for thunderstorms will exists Friday through Saturday, but widespread severe thunderstorms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.